Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 10, NWS Shreveport, LA

February 20, 2017Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 20, 2017, 9:11 AM CST for Gregg County, Texas. It took effect at Feb 20, 2017, 5:31 PM CST. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2017, 9:11 AM CST (15:11 UTC)
In effect from
Feb 20, 2017, 5:31 PM CST
Expired
Feb 22, 2017, 10:30 PM CST
In force
53 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2).

Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

273 
WGUS44 KSHV 201511
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 AM CST MON FEB 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-211511-
/O.NEW.KSHV.FL.W.0010.170220T2331Z-170223T0430Z/
/KLGT2.1.ER.170220T2331Z.170221T0600Z.170221T1630Z.NO/
911 AM CST MON FEB 20 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Rabbit Creek At Kilgore.
* from this afternoon to Wednesday evening...or until the warning is 
  cancelled.
* AT  8:45 AM Monday The stage was 7.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 10.0 feet. 
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 10.6 feet by after midnight tomorrow. The 
  river will fall below flood stage by tomorrow late morning.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

25
2 follow-up statements
512 
WGUS84 KSHV 211414
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 AM CST TUE FEB 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-221414-
/O.EXT.KSHV.FL.W.0010.000000T0000Z-170223T1251Z/
/KLGT2.1.ER.170220T1836Z.170221T1330Z.170222T0051Z.NO/
814 AM CST TUE FEB 21 2017

...The flood warning extended until Thursday morning...The flood 
warning continues for
  the Rabbit Creek At Kilgore.
* until Thursday morning...or until the warning is cancelled.
* At  7:45 AM Tuesday The stage was 10.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...at 10.0 feet...Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

25
222 
WGUS84 KSHV 221522
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CST WED FEB 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-221552-
/O.CAN.KSHV.FL.W.0010.000000T0000Z-170223T1251Z/
/KLGT2.1.ER.170220T1836Z.170221T1330Z.170221T2217Z.NO/
922 AM CST WED FEB 22 2017

The flood warning is cancelled for
  the Rabbit Creek At Kilgore, Texas.
* At 845 AM Wednesday The stage was 6.4 feet. 
* Fell below flood stage at 420 PM Tuesday.
* Flood stage is 10 feet. 
* Forecast...The creek will continue to fall to 6.2 feet by Thursday 
  morning.  Also Rabbit Creek crested near 10.5 feet during Tuesday
  morning.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 6:57 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 20, 6:57 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
657 AM CST Mon Feb 20 2017

.AVIATION...
For the 20/12Z TAFs, a wide range of cigs/vsbys to begin this TAF
period but the trend will be for deteriorating conditions areawide
this morning as showers and isolated thunderstorms spread farther
east across the region. MVFR conditions will dominate much of the
period with some occasional IFR at times. Winds have been erratic
this morning with the initial wave of convection over the western
half of the region, but the trend will be toward a more southerly
component before a cold front shifts east across the area later on
tonight. Expect convection to begin tapering off at our E TX sites
late this afternoon through early evening while lingering through
the overnight hours across SW AR and N LA as wrap-around moisture
will be slow to exit. This will allow MVFR/IFR conditions to come
back into the picture after midnight with patchy fog developing
and isolated showers still possible through the end of the period.

/19/

&&

.PREV DISCUSSION... /issued 548 AM CST Mon Feb 20 2017/

DISCUSSION...
Current MCS continues to steadily march E across E TX/SE OK attm,
but has exhibited a quick weakening trend after numerous reports
of wind damage from multiple bowing segments along the leading
edge across the Wrn sections of E TX. Very little instability
currently exists across the region, and only minimal instability
is expected today as dense cloud cover and rain cooled air will
limit the extent of heating today. Meanwhile, the culprit
responsible is the elongated N-S upper trough over Ern CO S into
W TX this morning, which will continue to march E across Cntrl
OK/TX today. The srn portion of the MCS has begun to take over
now as an onshore flow has resulted in increased convergence along
the line over SE TX, which should be maintained over the next few
hrs as it pushes through the Houston and possibly Beaumont metro
areas. While the leading gust front now approaching extreme SW
AR/Wrn LA should eventually slow/weaken, the SE TX convection
should help focus convection farther E with the deep meridional
flow enhancing additional convection development farther N into
much of N LA/SW AR by late morning/early afternoon. Have
maintained likely/categorical pops for much of the area today,
with the threat of additional severe weather quite low as shear
profiles begin to weaken this afternoon and instability remains
quite limited, with MUcapes near or less than 500 j/kg. Max temps
will be tricky today, with quite a gradient from W to E where the
Ern sections of Ncntrl LA could see temps near 80 once again as
the convection will be slower to reach these areas.

The short term progs continue to depict the upper trough closing
off late tonight over E TX, with the low drifting across much of
LA Tuesday. Convection should remain ongoing this evening over
Ncntrl LA/Scntrl AR before diminishing late as drier air begins to
entrain E ahead of the closed low. However, both the GFS and ECMWF
indicate that wrap-around -SHRA will redevelop Tuesday over SW
AR/N LA and thus have raised pops to mid and high chance for these
areas. The -SHRA and cloud cover should help limit the extent of
warming over these areas, and thus have cut back max temps several
degrees as a result. The wrap-around -SHRA should diminish Tuesday
evening as the closed low continues to wobble SE into SE LA/Srn
MS, with the low cigs expected to gradually erode Wednesday
morning as additional drier air continues to entrain S.

Temps will quickly warm back up well above normal by Wednesday
under a full return of sun, with the flow aloft should quickly
transition to SW by Thursday as the next shortwave quickly
translates E across the Rockies and into the Plains Thursday
night. Will likely see a return to near record max temps by
Thursday as temps warm into the 80s once again over much of the
area, but the approaching shortwave will help usher a cold front
SE into the area Friday. Any low level moisture return looks to be
too shallow to warrant any -SHRA development, thus have maintained
a dry forecast Friday through much of the weekend as cooler and
drier air spills SE. Should see a rapid return of low level
moisture late in the weekend ahead of the next progressive
shortwave that will traverse OK/N TX, with a return of sct
convection by early next week.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  55  70  53 /  90  80  30  10
MLU  79  58  68  56 /  40  90  50  20
DEQ  68  52  71  45 / 100  50  30  10
TXK  69  54  69  49 / 100  80  30  10
ELD  74  55  68  53 /  60  90  50  20
TYR  68  54  74  50 / 100  30  10   0
GGG  68  54  71  51 / 100  50  20  10
LFK  69  55  75  53 / 100  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/15
Hazardous weather outlook, Feb 20, 6:02 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
602 AM CST Mon Feb 20 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
602 AM CST Mon Feb 20 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...Today and Tonight...

Showers and a few embedded thunderstorms will continue to slowly
spread east across extreme Eastern Texas, North Louisiana, and
Southwest Arkansas, ahead of an upper level storm system that will
drift east across Texas and Oklahoma. While organized severe
thunderstorms are not expected, isolated strong storms can not be
ruled out this morning over portions of Deep East Texas and across
the southern sections of Northcentral Louisiana this afternoon.
Locally gusty winds and brief heavy rainfall will be possible,
with these showers and embedded thunderstorms expected to
gradually diminish from west to east this evening over East Texas
and Southeast Oklahoma, and across Southwest Arkansas and North
Louisiana overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers will be possible Tuesday near the center of the
developing upper level low pressure over Southwest Arkansas and
North Louisiana, with these showers expected to diminish Tuesday
evening as this storm system continues to drift southeast into
Southeast Louisiana and Southern Mississippi. Much warmer
temperatures and dry conditions will return to the region
Wednesday and persist through Friday, before a dry cold front
moves back through the region returning cooler temperatures for
next weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, Skywarn networks, and amateur
radio operators, should not be needed today or tonight.

15

In the hours before

Local storm report, Feb 20, 4:37 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     JACKSONVILLE            31.97N  95.26W
02/20/2017                   CHEROKEE           TX   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN IN NORTHERN PART OF
            COUNTY IN SEVERAL LOCATIONS

&&

EVENT NUMBER SHV1700052

10
Local storm report, Feb 20, 4:56 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     NEW LONDON              32.27N  94.93W
02/20/2017                   RUSK               TX   AMATEUR RADIO

            POWER LINES DOWN NEAR NEW LONDON.

&&

EVENT NUMBER SHV1700053

15
Local storm report, Feb 20, 4:59 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     LONGVIEW                32.52N  94.76W
02/20/2017                   GREGG              TX   UTILITY COMPANY

            POWER LINES DOWN IN NORTHWEST LONGVIEW.

&&

EVENT NUMBER SHV1700054

15
Local storm report, Feb 20, 5:08 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     10 NE HENDERSON         32.26N  94.68W
02/20/2017                   RUSK               TX   EMERGENCY MNGR

            TREES DOWN BLOCKING FM 782 AS WELL AS FM 2011 IN
            NORTHERN RUSK COUNTY.

&&

EVENT NUMBER SHV1700055

15
Local storm report, Feb 20, 5:13 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 AM CST MON FEB 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     9 NNW HENDERSON         32.28N  94.86W
02/20/2017                   RUSK               TX   EMERGENCY MNGR

            TREES DOWN BLOCKING COUNTY ROAD 186 AND FM 2276 JUST
            SOUTHEAST OF KILGORE IN NORTHERN RUSK COUNTY.

&&

EVENT NUMBER SHV1700056

15
Special weather statement, Feb 20, 5:31 AM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
531 AM CST MON FEB 20 2017

ARZ070-071-LAZ001-002-TXZ097-112-126-138-201230-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Harrison TX-Cass TX-
Bowie TX-Marion TX-
531 AM CST MON FEB 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOWIE...CASS...HARRISON
AND MARION COUNTIES...LAFAYETTE AND MILLER COUNTIES...CADDO AND
BOSSIER PARISHES UNTIL 630 AM CST...

At 526 AM CST, Doppler radar was tracking a strong line of showers
and thunderstorms near Texarkana southward to Vivian and Marshall,
moving east at 40 mph.

Winds in excess of 30 mph will be possible with this line of storms.

Locations impacted include...
Shreveport, Bossier City, Texarkana, Marshall, Atlanta, Wake Village,
Stamps, Lewisville, Vivian, Haughton, Greenwood, Nash, Blanchard,
Hooks, Waskom, Jefferson, Linden, Benton, Queen City and Redwater.

LAT...LON 3350 9377 3353 9374 3344 9337 3326 9348
      3298 9353 3287 9345 3241 9344 3241 9337
      3239 9343 3225 9341 3224 9361 3235 9377
      3219 9395 3220 9404 3239 9405 3233 9435
      3354 9438 3359 9418 3353 9399 3361 9382
TIME...MOT...LOC 1126Z 250DEG 36KT 3324 9394

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:11 AM CSTSpecial Weather StatementSHVCherokee49 min
Feb 20, 3:26 AM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Nacogdoches, Rusk, Smith64 min
Feb 20, 4:04 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk, Upshur56 min
Feb 20, 4:21 AM CSTSpecial Weather StatementSHVBowie, Cass, Morris54 min
Feb 20, 5:31 AM CSTSpecial Weather StatementSHVCass, Marion59 min
Feb 20, 7:40 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler4 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.